It’s the current question across the nation “What is Fentanyl?” Now that the Prince Autopsy has named Fentanyl Overdose the cause of the recent actor death. Prince Drug Use has finally brought Fentanyl Abuse into the spotlight. Fentanyl is a narcotic that is supposed to be used to treat Chronic Pain Syndrome.
When abused all drugs are bad but Fentanyl Addiction is sending drug overdose deaths through the roof.. Because of this, every IV Drug User is in grave danger more than ever. If you or a loved one is an IV Drug User I suggest getting to a Detox immediately. Why? Because Drug Dealers are importing cheap synthetic versions of Fentanyl from China and passing it off as other Opiates such as Heroin and even mixing it in with Flakka. Anyone doing this is knowingly ending lives.. Pretty much on purpose. I myself have never been one to call the police on someone but we have to Report Drug Dealers that are killing people. You can contact us with the information to report so you can remain anonymous. They need to be given a dose of their own medicine if you ask me. Pun Intended.
Now I’m going to tell you a story..
When I was 13yo my sister Linda(27) died of soma overdose while trying to get through heroin withdrawal symptoms. After that my mother and father moved her 3 children Steve(6), Chris(5) and Andi(1) in with us. Their father was still using heroin and was not capable or even made an effort for that matter. It was rough losing a sister at that age but at least I got 2 little brothers and a new little sister from it. Losing a sister was what I thought at the time was the worst things that could happen to anyone. It was just the beginning though..
Let’s fast forward to Valentines Day 2015. The day I learned what fentanyl was the hard way. I spent the day with other friends and was having a good day until I got a call from my mother at 11:30 that night. I got a bad feeling when I saw her name on my caller ID that late. First thing that ran through my mind was that something was going to be wrong with my father who’s health has definitely been better. I remember her sounding very upset and confused. Mom was saying she got a call from someone saying Steven who is now 28yo is dead. She told me she thinks it may have been someone playing a sick joke and asked me to please try to find out what was going on. I immediately started calling him and messaging him on Facebook while I was speeding to where he was living at the time. When I got there my Mother, Father, aunt and uncle were already there.. Along with a bunch of police, an ambulance, a fire truck and a coroner van. My heart dropped. I remember it like it was yesterday. I got out of the car and it was so cold that I was shivering. I got upstairs and everyone was up there by the front door. I remember looking at my mother and she told me Steven was dead, he was still inside his room and that the police would not let us see him because he was too discolored.. At that moment a piece of myself died as well. My poor little nephew that I watched be born, first diaper I’ve ever changed was laying inside there lifeless. My mother and the rest of us were outside beside ourselves getting yelled at by the police for “interfering with their investigation”. They wouldn’t let us in to even look at him because they said he died a few hours earlier and was turning purple and recommended strongly that we do not enter. Throughout the next days and months I questioned everyone I knew trying to find the drug dealers that slipped the Fentanyl to him. Steven used to use heroin but brought himself to rehab on his own will and was clean and sober for over a year. Something happened at his halfway house to where he moved out and back to our old neighborhood. I seen him post on Facebook that he was at the bar where a lot of drug addicts hang out. I was scared for him that day and called him and told him how I felt and that it was a bad idea being back in that area. He said it was only temporary. He was dead two weeks later.. I can only imagine how he was feeling when he decide to go looking for heroin on that Valentine’s Day.. What he found was not heroin though, it was an altered fentanyl patch that the drug dealer somehow extracted the drug from and passed it off as heroin. A lot of drug dealers go to pain clinics and get fentanyl patches prescribed, then extract the drug with a process and that involves microwaving it. After it’s extracted it’s either added to existing heroin in small amounts to make it stronger or in Steven’s case just straight up passed off as heroin in its strongest form. It’s the equivalent of going in for surgery, getting anesthesia with no breathing tube or machine to keep you alive. He never even had a chance. It was a instant death sentence. Steven was not the only one, within the month before and after his death I counted 13 other young men from around west Boca Raton that died from the same exact drug that came from the same person. They were all going to the same drug dealer who was supposedly working with the police helping them “thin the heard” as I was told by the undercover cop I was trying to get the dealer arrested by. Once again I was told not to interfere with their investigation or I’d be arrested…
That was a year and a half ago now. Still hurt, still mourning heavily and still no answers. This has led me to where I sit now, at a drug treatment center as a outreach specialist trying to help people like my nephew Steven that want to get better. I Remember the first time he was sent to rehab by the court system for getting pulled over with a painkiller in his car. He went into the rehab as someone who would pop a Vicodin once in a while and came out as a heroin addict from what he learned while he was in there. A lot of these rehab centers especially state-funded ones are more harm than help. That’s why I am where I am now dedicating myself to helping other people like my nephew Steven get the appropriate help they need instead of learning new tricks and trying new drugs from the people that are not there for help but only there because of a court order.
If you’re reading this and are in a similar situation with yourself or a loved one please don’t hesitate for a second to call me. I can help (844)-4MY-REHAB or email me at [email protected]